Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

30 weeks preg- Received Flu Mist vaccine 3 days ago... now extremely tired...

The nurse screwed up majorly & gave me Flu Mist instead of the inactive vaccine. Now my body aches and I'm extremely tired. No fever, but I'm concerned I am getting the flu or could it just be side effects. What are the possible effects of this nurses's mistake. Not finding much online other than the Flu Mist isn't approved for pregnant women.. I want to know why

Answer Question
 
Adga111

Asked by Adga111 at 8:59 AM on Oct. 16, 2009 in Health

Level 1 (0 Credits)
Answers (3)
  • Go to your doctor immediatly. You need to be monitored due to being pregnant. You are probably developing the flu. The flu is killing pregnant women, they are NOT SURE WHY.
    Please please please get ahold of your OB.
    Anonymous

    Answer by Anonymous at 12:26 PM on Oct. 16, 2009

  • Please do speak with your doctor. The FluMist should not be given to pregnant women.
    From WebMD: There is also a nasal flu vaccine called FluMist that contains weakened viruses. The nasal flu vaccine is not recommended during pregnancy because it has not been tested in pregnant women.
    Cafe MicheleZ

    Answer by Cafe MicheleZ at 12:44 PM on Oct. 16, 2009

  • Wow, she really did screw up with that. You are tired because you probably have a touch of the flu. That's one of the big reasons it's contraindicated in pregnant women. Since it is a live virus introduced via the respiratory tract (how the flu is contracted) people get the flu from it.
    Anonymous

    Answer by Anonymous at 2:13 PM on Oct. 16, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN